MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGETING ARM T2 PROX. HUM.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGETING ARM T2 PROX. HUM.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-2035
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: during t2ph surgery for proximal humerus (left), crack of the distal end of the target device was noticed.It is unknown whether the device was cracked because it interfered with nail during drilling of the nail of the most distal.It was planning to insert two distal screws, but the surgeon inserted only one and completed the operation.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since physical inspection revealed a crack.The originally white printings of the inscription had changed to fawn; an indication for a high level of sterilization cycles.A crack was found in the cfr material at the distal portion of the jig.Further visible damage was not found.Although cracked ¿ simulation of a pre-functional check of the target device returned revealed that the sleeve could be assembled as intended and function was sufficiently given.No deviations were found during review of the manufacturing and inspection documents (dhr).A review of the dhr revealed no discrepancies in material or manufacturing.A check of the function on 100% of the devices [sub-supplier] and additional in-house spot check of the lot in question revealed function was given in full on the devices at the stage of delivery.The general appearance of the device indicates a high number of uses.Cracking of the clip could be reproduced with bending the drill sleeve under significant angulations while the sleeve had not been inserted as intended completely into clip and target device [tested with sample items].Referring to the very long period since manufacturing [manufactured in 2011] the device has reached the end of its useful service-life and had fulfilled its tasks in former surgeries as intended, until the reported event, without problems reported.The case is attributed to a long-term usage combined with a misuse.
 
Event or Problem Description

Brand Name
TARGETING ARM T2 PROX. HUM.
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11215931
Report Number0009610622-2021-00244
Device Sequence Number3571438
Product Code LXH
UDI-Device Identifier04546540379658
UDI-Public04546540379658
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-2035
Device Catalogue Number18062035
Device Lot NumberKHI 113175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1